MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM REDUCER TOWER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC SYMPHONY OCT SYSTEM REDUCER TOWER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 202000141
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a spinal fusion for spondylolisthesis of the cervical spine, the surgeon attached the reducer tower, dropped a rod in, and tried to put a set screw inserter into the reducer tower, but the set screw inserter got stuck halfway and it would not go in easily.The same phenomenon occurred with the other reducer tower in the instrument set.When the 2 reducer towers were checked after surgery, the tips of those 2 reducer towers were bent inward, which is thought to be the cause of the event.The surgery was completed successfully with no surgical delay.The patient outcome was reported to be stable.No other medical intervention was required.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b14 (to capture dhr) corrected: h3.H3, h6 product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the inner sleeve of the reducer tower was bent from the prong.The other components of the device presents signs of normal use.No other issues or problems were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was performed several attempts of assemble and disassembly were made.It was possible to preformed the complete assembly process however, some resistance was felt when the inner sleeve was disassembly from the main body assembled.This resistance was due to the bent condition of the inner sleeve.The complaint condition was replicated, therefore the allegation can be confirmed the overall complaint was confirmed as the observed condition of the reducer tower would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for reducer tower, was conducted identifying that lot number mi130283 released in one batch.¿ batch1: lot qty of (b)(4) units were released on jan 06, 2023 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY OCT SYSTEM REDUCER TOWER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21592611
Report Number1526439-2025-00385
Device Sequence Number15684528
Product Code LXH
UDI-Device Identifier10705034530574
UDI-Public(01)10705034530574(10)MI130283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000141
Device Lot NumberMI130283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/24/2025
04/07/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/25/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown